Arkansas, 2003

Hail in Arkansas, May 14, 2003

May 14, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 14, 3:00 AM CST, 5 hours 5 minutes earlier.

Area forecast discussion, May 14, 3:00 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT WED MAY 14 2003

MCS IN SOUTHERN OKLAHOMA WILL LIKELY SPREAD EAST SOUTHEAST INTO
SOUTHERN PARTS OF THE CWA LATER THIS MORNING AND ESPECIALLY THIS
AFTERNOON. THUNDERSTORMS AND LOCALLY HEAVY RAIN SHOULD ACCOMPANY
THIS. CLOUDS IN THE SOUTH WILL LIMIT WARMING AND WILL ONLY GO
WITH MAXES IN THE LOWER TO MID 70S FOR THIS AREA. ALSO CONCERNED
ABOUT THE LOCALLY HEAVY RAIN ON AREAS THAT GOT A LOT OF RAIN
EARLY LAST WEEK. EVEN THOUGH THE HEAVY RAIN WILL LIKELY OCCUR AT
A NOT FAVORABLE TIME FOR FLASH FLOODING...REPEAT THUNDERSTORMS
OVER THE SAME AREAS COULD CAUSE SOME FLOODING. THUS WILL POST A
FLASH FLOOD WATCH FOR TODAY FOR THE SOUTHERN ZONES. ELSEWHERE...
MOISTURE WILL BE HIGH AS WELL AND THERE SHOULD BE AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS. RAINFALL LIKELY WILL NOT
BE AS MUCH BUT THERE MAY BE A BOUNDARY OR TWO LEFT OVER FROM
CONVECTION LATE YESTERDAY AND OVERNIGHT. WILL KEEP LIKELY POPS
FOR TODAY. ALSO THINK CLOUDS WILL HOLD MAXES DOWN IN THOSE AREAS
WITH LOWER 70S IN THE NORTH AND MID 70S IN OTHER AREAS. SHORT WAVE
IS BY THE AREA BY THIS EVENING. MOISTURE REMAINS HIGH IN THE SOUTH
EARLY TONIGHT BUT IT LOOKS LIKE RAINFALL SHOULD BE DECREASING. WILL
KEEP CHANCE POPS IN FOR TONIGHT. IF MCS IS SLOWER MOVING OUT...
FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BUT THINK RIGHT NOW
THAT THE HEAVY RAINS SHOULD BE OVER BY 00Z. NEXT UPPER TROF
APPROACHES ON THURSDAY BUT STAYS WEST OF THE AREA. LOOKS LIKE THIS
AREA WILL BE IN A LULL AND SHOULD SEE PARTLY CLOUDY SKIES AND
A GOOD WARMUP. CANNOT RULE OUT A BOUNDARY OR TWO LYING AROUND
THE AREA AND WITH THE GOOD HEATING COULD SEE SOME THUNDERSTORMS
DEVELOP ESPECIALLY IN THE AFTERNOON. WILL GO WITH 20 PERCENT POPS
AND HIGHS IN THE MID 80S IN MOST AREAS. THE NEXT TROF BEGINS
AFFECTING THE AREA THURSDAY NIGHT. THERE COULD BE ANOTHER MCS
MOVE IN FROM THE WEST SOMETIME THURSDAY NIGHT INTO FRIDAY. TIMING
AND AREAS MOST AFFECTED STILL UNCERTAIN SO WILL HAVE CHANCE POPS
ACROSS THE BOARD FOR NOW. COLD FRONT SLOWLY MOVES ACROSS THE AREA
LATE FRIDAY NIGHT INTO SATURDAY AS THE UPPER LOW MOVE THROUGH THE
AREA. THIS COULD BE TIME FOR SEVERE WEATHER AND POSSIBLY ANOTHER
MCS MOVING ACROSS THE AREA. WAS TEMPTED TO GO WITH LIKELY POPS
BUT KEPT 50 PERCENT IN FOR NOW. LOOKS LIKE DRIER WEATHER SHOULD
MOVE IN FOR SUNDAY AND MONDAY. THERE MAY BE ANOTHER FRONT NEXT
TUESDAY BUT KEPT FORECAST DRY FOR NOW.

.LZK...FLASH FLOOD WATCH TODAY SOUTH
        ZONES 40-41-52>57-62>69
Hazardous weather outlook, May 14, 4:00 AM CST, 4 hours 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED MAY 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF THUNDERSTORMS WILL MOVE FROM OKLAHOMA INTO MAINLY
SOUTHERN ARKANSAS THIS MORNING AND THIS AFTERNOON. SOME OF STORMS
MAY BECOME SEVERE. LOCALLY HEAVY RAIN SHOULD ACCOMPANY THE
THUNDERSTORMS AND A FLASH FLOOD WATCH IS IN EFFECT FOR A LARGE
PORTION OF SOUTHERN ARKANSAS FOR TODAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL ALSO MOVE ACROSS MOST OF
THE REST OF THE STATE TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER ALL OF ARKANSAS FOR TODAY AND TONIGHT. THE
MAIN WEATHER THREAT IS DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIHGT CHANCE OF THUNDERSTORMS OVER MOST AREAS THURSDAY
AND THEN A BETTER CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. SOME
SEVERE THUNDERSTORMS COULD OCCUR DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MAINLY THIS AFTERNOON AND TONIGHT.

The radar

The Little Rock radar (KLZK), 23 km away, was scanning. The volume nearest the first event began at 14:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lonoke

When
May 14, 8:05 AM CST
Where
Lonoke County, 3 mi W of Cabot
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.967, -92.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361082.